Jump to content
CrazyBoards.org
Sign in to follow this  

Recommended Posts

I’m currently on trileptal for hypomania, but it has made me really depressed... so i’m looking for another med to control hypomania.

already tried lamotrigine and neurontin. 

thinking next stop will be either depakote or lithium.

I’m really afraid of weight gain and of feeling too flat (zombie-like).

Which will you recommend? Any experiences you can share?

Share this post


Link to post
Share on other sites

Lithium is probably less sedating *probably* personally I hated Depakote sedating and didn't help me much but some people swear by it for mania 

Share this post


Link to post
Share on other sites

I had a lot more side effects on Depakote than lithium; I tolerated it because it helped my migraines, but I was almost relieved when it stopped working, so I could get off of it. But as always, ymmv.

Share this post


Link to post
Share on other sites

Depakote was hell for me... a little weight gain (nothing dramatic), but nausea, my face broke out a bit (normally perfectly clear), and my hair started falling out. S/e's aside, didn't feel like it did much.

Love lithium, there is a bit of blunting effect, at least for me, but that wore off with time. And if it's too severe, you might be on too high a dose. It doesn't matter what your dosage is, as compared to someone else, it only matters in your blood levels and how you feel. 

Again, tho, ymmv. Ask 100 people their opinion, you'll likely get 100 different answers. 

Share this post


Link to post
Share on other sites
13 hours ago, Rabbit37 said:

Again, tho, ymmv. Ask 100 people their opinion, you'll likely get 100 different answers. 

That is the problem. I didn't like either. If I were you I'd try lithium first.

Share this post


Link to post
Share on other sites

Currently on both. Slowly tapering down from a dosage of 3200 mg of depakote(currently at 2500 mg)

depakote imo is great for mania and that's probably why in my recent hospitalization I was given such a high dose.

Lithium helps me with depression and is very useful for not relapsing into mania. Unfortunately I have repeatidly stopped meds thinking I'm "cured" and I end up back in the hospital.

I prefer lithium over all alternative mood stableizers but everyone's brain is different.

Share this post


Link to post
Share on other sites

I was on Lithium for 13.5 years and loved it. I didn't gain weight on it and it was effective at controlling my mood. However in September 2016 I had to go off it due to impaired kidney function. I became manic within a few weeks even though my pdoc  had commenced me on Depakote. It took quite a while for my mood to stabilise. By the end of October I was doing so much better but my eating was totally out of control and I gained 40 lbs over a 3 month period but I hadn't been trying to control my urge to eat. I rejoined my slimming group in January 2017 and have managed to lose 42 lbs to date. It was a struggle but I did it. I am doing well now at 1600mg. Depakote is helping me but overall I prefer Lithium. 

Share this post


Link to post
Share on other sites

I haven't been on lithium,not available in my country. I also do well on Depakote (Depakine Chrono) 1500mg, it has smooth stabilizing effect on me, didn't find it sedating. 

Share this post


Link to post
Share on other sites

I was nearly narcoleptic on depakote. I am on a low dose of lithium and a high dose of saphris now and have been stable for 4 years. I don't recommend saphris though. Withdrawals are awful and long lasting.

 

Share this post


Link to post
Share on other sites

I was depressed and paranoid on Depakote.  I ended up choking my girlfriend at the time on it.  I went to jail for that and they didn't have Depakote, so they switched me to Lithium.  It was like night and day and I have never looked back.

Share this post


Link to post
Share on other sites

I’m on a pretty low dose of depakote, but even when I was on only 500mg I feel like it did help somewhat. It was the first medication I was put on and the first thing I noticed was that it started pulling back at the mania and calmed me down a bit, but it didn’t help with breaking the concentration difficulties or the other parts of mania. That’s where the risperdal really helped. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By braindeadbedhead
      This is a long shot, but I figure I can't be the only one who has ever had this thought. Is there a way to induce a state that includes the productivity/happiness of mania - without all the extra bullshit? 😅
      Mania is better than any drug, the euphoria is incomparable. Every time I skip a few days of sleep, feel an increase in energy, or anything that might be the beginning of an episode, I think - ''Please let this be the onset of the best feeling in the world. I can't do this shit anymore''. I feel so guilty admitting to that, because I know that being manic and being functional are generally not compatible. I also don't ever want to end up in hospital again, because that never fails to be a de-humanizing experience.
      I have not had any symptoms of mania since my last hospital admission, three whole years ago. It was the first and only manic episode that I've ever had, and it lasted for about three months. I feel like I could have avoided hospital completely if I had experienced mania without the accompanying psychosis. If I could just achieve that level of elation without:
      rapid speech word-salad delusional beliefs dangerously impulsive acts (e.g. jumping out of a car on the highway because the sky looked beautiful and I wanted a loser look) I look back on those ugly symptoms and I could never cope with them now. I go to college full-time, I work, and I have so much to lose if I lost the ability to communicate with others and behave safely. On the other hand - my life just feels so damn gray and stagnant; I miss feeling invincible. 
    • By Evey
      Hi everyone,
      I’m on 750 mg of Lithium ER and have been for a few years. I never really noticed weight gain. If my dose was increased to 900 mg do you think it’s possible I’d see an increase in weight? What’s your personal experience. Did you see weight gain? If so, what dose? Thank you 💜
    • By csr
      For the last 20 years i am taking, 800mg Lithium, 200mg Quitipine, 150mg Serlift, 150mg of Bioprion, 0.75 of Alprozolam.  I am now 54 years. Life is going on by God Grace. 
       
       Physiological Problems Either 
      Mental Illness   2. Behaviour 
      In Behaviour  special children  in public places Masterbating, or touching the Genetical Parts or Touching Chin....... 
         
      For me, from the age of 28 years to till now, I did not go to the above extreme, but 
      Whenever I go outside I used to see Ladies private parts, then my mind change to normal. I was working many firms for the  lost 30 years. 
         
      Now I am facing shame is , my daughter 22 years. When we go outside me, wife and daughter, I did the same thing and my daughter noticed also. Still many responsibility for me, like my daughter marriage, then there is  a  functions etc. 
         
      So I want your advise. I need to have Therapy or Physiatrist Doctor. Can you pls advise. 
       
      I have been on Sertaline 100mg for the last 20 years and for the last 5 years Buprion 150mg XL (to reduce the smoking, i reduced to 4 per day). As i said above an example, i find very hypersexuality and i find one article today. Here i enclosed here.
        My question: how to replace Sertaline 100mg and will stop Buproin 150mg completely. Can anyone give suggestion Pls.
       
       
       
       
       
       
       
       
       
       

    • By Skeletor
      https://www.cambridge.org/core/journals/the-british-journal-of-psychiatry/article/clomipramine-tryptophan-and-lithium-in-combination-for-resistant-endogenous-depression-seven-case-studies/F3A1B19433959744DCF32C36C7B4A28F#
      Unquestionably an extreme combination, but it seems to exhibit powerful antidepressant effects. Clomipramine on its own is regarded by many as maybe the most powerful non-MAOI antidepressant, at least in clinical practice and inpatient care, although the side effects can be quite rough, but combined with Tryptophan and Lithium it seems to be further boosted in its effect size and response rate.
      Maybe worth trying before hopping on ECT / MAOIs...
      One has to be careful because it is a small sample case "study", but nonetheless quite interesting to read. I encourage all those who have a view or experience to share it with us, regarding the aforementioned medications and especially the combination. Greetings!
×
×
  • Create New...